Is heart pain/chest pain ever a side effect of Magnesium Taurate 125mg suppplements?
I take it for depression and after 3 weeks I feel a pain in my heart/chest within 1 hour after taking.
Also, I bought some for my Mom who has leg cramps and hypertension, which mag/taurate should help. She had what felt llke heart pain the 2nd night she took the supplement. She went to her cardiologist the next day and had a complete workup which showed nothing unusual.
My mom stopped taking the supplement and now I have also.
Is heart pain sometimes a side effect of magnesium amino acid combos?
I've been taking magnesium glycinate for over a year and haven't noticed any side effects. It's hard for me to see how chelated magnesium could cause cardiac pains, but maybe what you are experiencing is acid indigestion from the amino acid component. You could try magnesium oxide, but it tends to cause loose bowels. Regardless of how or why the magnesium taureate is causing your side effect symptoms, it sounds like it's not going to work well for you or your mom. That's too bad for the two of you, because I really like the effect on my blood pressure. I've gone from taking four blood pressure medications to two, and I'm working on dropping a third medication. But if it was causing heartburn, I wouldn't take it. I had that issue with niacin for high cholesterol. Just couldn't take it, because of heartburn. If I had continued on the niacin, I would have had to add an acid blocking medication, and I didn't want to. There's a thought, though. The next time you take the magnesium (if you do) and if you get the chest pain, you could try taking a couple of Tums and see if the pain goes away. That would give you your answer. If Tums eliminates the symptom, then it's a question of acid stomach or gastric reflux.
I developed acute kidney failure three months after starting magnesium supplements to correct my severe magnesium deficiency. I didn't realise my kidneys were not up to scratch!
Minor side effects of taking magnesium include diarrhea and abdominal cramping, stomach upset, nausea, and vomiting. Signs of magnesium toxicity may be similar to those of magnesium deficiency and include irregular heartbeat, changes in mental status, loss of appetite, nausea, diarrhea, muscle weakness, extremely low blood pressure, and difficulty in breathing.
You may be affected by the additives in the product perhaps. You may want to try a different form of magnesium such as glycinate or citrate.
That's why I use transdermal magnesium oil (magnesium chloride flakes diluted in filtered water 50/50) and spirulina, as there are no such issues.
Anything taken in isolation-away from the synergy of other nutrients
co-exisitng in nature- is potentially dangerous.
The magnesium miracle
Thanks for the toxicity info. May I ask what symptoms alerted you to kidney failure while taking the Magnesium. Were you taking a chelated Magnesium?
I suspect, as you suggested, that in my case the culprit was the additives in this particular brand, "Cardiovascular Research, LTD" as 2 of us with very different medical issues had the same reaction. I have ordered some Albion Lab Magnesium/Glycinate which does not have any additives. I am hoping for better results with this reliable brand
Thanks for sharing your insight and here's to improving health,
I have heard that transdermal Magnesium works as a good alternative to the capsules. And that even taking a bath with 3 cups of good ol' epsom salts added will give one a beneficial dose of Magnesium.
How does the spirulina play into your regimen? It is a separate application?
I intend to read "The Miracle of Magnesium" book asap. Carolyn Deans website www.carolyndean.com has good info.
Spirulina must be taken orally. It's not only a good source of magnesium,
but also considered a functional food, as it has so many great properties.
Look it up at the Dr. Mercola's website.
Make sure, if you do buy some, to verify the quality and the source
and ask for organic, since there have been some quality issues, -being
considered a superfood some greedy vendors started compromising quality for more profitability. Human nature, I guess.
Good for heart and brain health as well!
I was taking chelated magnesium. And it was just one capsule a day. The back of the bottle said i could take 2 or 3 capsules a day but i'm not a fan of swallowing a whole heap of pills so i just took one.
I first noticed increased fluid retention (i already have oedema due to hypothyroidism so this symptom worsened) in my fingers, legs, feet, face, abdomen. My nails turned half white/half red (Lindsay's nails - due to uremia which literally means urine in the blood).
I had extreme itching on the tops of my feet especially and very lower back area. My body odor was a very strong i was told. I could barely smell it as my sense of smell was very poor - a listed symptom of uremia but i also had zinc deficiency and hypothyroidism as well which affect sense of smell and taste. This was an strong ammonia odor.
I was drinking a lot of water but rarely went to the bathroom and when i did the urine was completely clear. I developed tremors (i had tremors with magnesium deficiency but these tremors were more rapid), my pH dropped below 5.5 on litmus paper, my breathing was rapid (over 20 breaths a minute - due to metabolic acidosis), easy bruising due to iron anaemia (in kidney failure, the main cause of anaemia is a loss of erythropoietin (EPO) which is a hormone produced by the kidneys), cognitive impairment, low blood pressure.
A few symptoms that are listed under kidney failure, metabolic acidosis and magnesium toxicity i have chronically from other health issues including fatigue, poor appetite and muscle weakness. I might of missed a few symptoms as it was a few years ago.
Just to clarify, do you think that the one chelated magnesium capsule per day caused your kidney disease? Or do you think that perhaps there were some kidney issues prior to starting the magnesium, and that the extra magnesium was just more than your kidneys could cope with? Or do you have another interpretation of the events? I'm interested.
I believe my severe insulin resistance for over a decade caused some damage to my kidneys. The only labs to show this damage has been bicarbonate levels just under the reference range as far back as i have access to (2000). I was only taking 100mg of elemental magnesium a day (RDA is 350mg) so my kidneys really cannot handle a lot of magnesium.
I'm sorry you have to deal with that issue. I have something of a similar issue with calcium -- my body just cannot tolerate calcium supplementation. It drives up my blood pressure, even in small amounts. Time and again, I've tried it, because I have osteopenia, and I don't consume enough calcium in my diet. Time and time again, I see the same unacceptable results on my blood pressure. But the chelated magnesium supplementation really does seem to agree with me. To each his own, I guess. Thanks for the feedback.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.